logo AFST
On the analytic non-integrability of the Rattleback problem
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 17 (2008) no. 3, pp. 495-517.

Nous montrons la non-intégrabilité du modèle ellipsoïdal non-holonome de Rattleback pour une classe large des paramètres. Notre approche est basée sur l’étude de groupe de monodromie des équations variationnelles le long d’une orbite particulière. Le prolongement des équations de rotation d’un corps rigide dans les équations de Rattleback est discuté.

We establish the analytic non-integrability of the nonholonomic ellipsoidal rattleback model for a large class of parameter values. Our approach is based on the study of the monodromy group of the normal variational equations around a particular orbit. The imbedding of the equations of the heavy rigid body into the rattleback model is discussed.

Reçu le : 2007-03-12
Accepté le : 2007-09-16
Publié le : 2010-12-06
DOI : https://doi.org/10.5802/afst.1191
@article{AFST_2008_6_17_3_495_0,
     author = {H. R. Dullin and A.V. Tsygvintsev},
     title = {On the analytic non-integrability of the Rattleback problem},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 17},
     number = {3},
     year = {2008},
     pages = {495-517},
     doi = {10.5802/afst.1191},
     zbl = {1163.70010},
     mrnumber = {2488230},
     language = {en},
     url = {afst.centre-mersenne.org/item/AFST_2008_6_17_3_495_0/}
}
H. R. Dullin; A.V. Tsygvintsev. On the analytic non-integrability of the Rattleback problem. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 17 (2008) no. 3, pp. 495-517. doi : 10.5802/afst.1191. https://afst.centre-mersenne.org/item/AFST_2008_6_17_3_495_0/

[1] Borisov (A.V.), Mamaev (I.S.).— Strange attractors in rattleback dynamics, Phys. Usp., 46 (4), 393-403 (2003).

[2] Lappo-Danilevsky (J.A.).— Mémoires sur la théorie des systèmes des équations différentielles linéaires, Chelsea (1953). | MR 54111 | Zbl 0051.32301

[3] Garcia (A.), Hubbard (M.).— Spin reversal of the rattleback : theory and experiment. Proceedings of the Royal Society of London A 418, 165-197 (1988). | MR 953280

[4] Gantmacher (F. R.).— The theory of matrices. Vol. 2. AMS Chelsea Publishing, Providence, RI (1998). | MR 1657129 | Zbl 0927.15002

[5] Tsygvintsev (A.).— Non-existence of new meromorphic first integrals in the planar three-body problem. Celestial Mech. Dynam. Astronom. 86, no. 3, 237–247 (2003). | MR 1988844 | Zbl 1062.70024

[6] Morales-Ruiz (J.).— Differential Galois theory and non–integrability of Hamiltonian systems, Birkhäuser Verlag, Basel (1999). | MR 1713573 | Zbl 0934.12003

[7] Ziglin (S.L.).— Branching of solutions and non-existence of first integrals in Hamiltonian Mechanics I, Funct. Anal. Appl. 16, 181–189 (1982). | Zbl 0524.58015